MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553690
Medical Device Problem Codes Positioning Failure (1158); Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted for biliary drainage during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2024.During the procedure, the stent was attempted to be deployed; however, the handle did not unlock, which resulted in the stent being unable to deploy.The procedure was completed using another axios stent.There was no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be placed for biliary drainage.However, per the axios stent and electrocautery- enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm in size, that are adherent to the gastric or bowel wall and are free of solid debris.The device is not indicated to be placed for biliary drainage.
 
Additional Manufacturer Narrative
Block d2b: pro code (product code): pcu; reported here as this exceeded character limit for the designated field.Block g4: premarket/510(k): k203132, k233318; reported here as this exceeded character limit for the designated field.Block h6: imdrf device code a150201 captures the reportable event of stent failed to deploy for biliary indication.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted for biliary drainage during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2024.During the procedure, the stent was attempted to be deployed; however, the handle did not unlock, which resulted in the stent being unable to deploy.The procedure was completed using another axios stent.There was no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be placed for biliary drainage.However, per the axios stent and electrocautery- enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size, that are adherent to the gastric or bowel wall and are free of solid debris.The device is not indicated to be placed for biliary drainage.***additional information received on december 27, 2024*** it was reported that the stent was to be implanted transgastric to the bile duct.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information received on december 27, 2024.Block d2b: pro code (product code): pcu; reported here as this exceeded character limit for the designated field.Block g4: premarket/510(k): k203132, k233318; reported here as this exceeded character limit for the designated field.Block h6: imdrf device code a150201 captures the reportable event of stent failed to deploy for biliary indication.

Brand Name
AXIOS
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21020783
Report Number3005099803-2024-06680
Device Sequence Number9133220
Product Code KNS
UDI-Device Identifier00191506008093
UDI-Public00191506008093
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2024
Device Model NumberM00553690
Device Catalogue NumberM00553690
Device Lot Number0031806978
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/23/2025
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown